Why can't I eat?
For the past full week, every time I try to eat, I have to stop after about a bite or two and spit my food out because I physically cannot eat anymore. I feel hungry constantly and can feel my stomach clenching because I can't put anything in it. Also all day long though, I feel like i have to hold back my gag reflex. I'm losing weight and barely sleep. I feel weak and shake all the time now. I want to eat, and feel better but I can't even get anything down. I don't know what to do.I take celexa, I don't know if that has anything to do with my loss of appetite. I have taken it before and this wasn't an issue so I'm not sure if that can change with time. I'm really starting to worry.
While there are a wide range of causes of feeling full earlier than normal, feeling nauseated and losing weight, your symptoms are certainly concerning, and you should be evaluated by a doctor as soon as possible, either a primary care doctor who knows you well or by another physician. While celexa can cause upset stomach, nausea or diarrhea, if you have been taking this for quite some time, months for example, without any symptoms it may not be causing the feelings you have described. Several things can cause a sensation of nausea with loss of appetite. For example, problems with upper gastrointestinal system may be the culprit. These may include gastritis, an inflammation of the stomach lining that can be associated with stress, medications such as NSAIDs (e.g. ibuprofen), or related to infection by H. Pylori bacteria. Similar symptoms can be caused by gastroesophageal reflux disorder, commonly known as acid reflux. Such symptoms may be worse at night or when lying flat, and may be aggravated by trigger foods, such as chocolate, caffeine, or spicy ingredients. These symptoms may be relieved by acid reducers. Problems in the esophagus, such as strictures, diverticula, or even tumor, may cause the constant sensation of needing to gag. With these disorders, one may feel pain when swallowing, feel like food is 'stuck' or may vomit after eating. Weight loss associated with these symptoms is concerning for more serious underlying disorder, such as cancer. Many types of cancer may cause loss of appetite and weight loss. You should be sure to see your doctor to start an evaluation for your symptoms. This may include initial laboratory examination, or a trial of an acid reducing medication, based on what your physician feels appropriate based on your exam, medical history and history.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- What types of food can I eat if I have ulcerative colitis?
- I have IBS and have been experiencing diarrhea, what is causing this?
- What is celiac disease?
- What's your prognosis on this patient with back of the neck swollen, constipation and other symptoms?
- Recently, when I eat get these loud hiccups and my esophogus hurts. Why?
Need More Info?